Alert archive / Missouri / River Flood Warnings in 2014
River Flood Warning 46, NWS Kansas City, MO
NWS Kansas City, MO issued this river flood warning at Jun 8, 2014, 4:51 PM CDT for Cooper County, Howard County, Missouri. It took effect at Jun 9, 2014, 7:00 AM CDT. It was in force for 36 hr.
The area
The outline as issued.
The facts
- Issued
- Jun 8, 2014, 4:51 PM CDT (21:51 UTC)
- In effect from
- Jun 9, 2014, 7:00 AM CDT
- Expired
- Jun 10, 2014, 7:00 PM CDT
- In force
- 36 hr
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Cooper County, MO, Howard County, MO
The radar
The Pleasant Hill radar (KEAX), 127 km from the middle of the area, began a volume at 21:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Missouri River at Boonville (BOZM7). The gauge peaked at 21.25 ft at Jun 10, 2014, 8:00 AM CDT.
- Action stage
- 18 ft
- Minor stage
- 21 ft
- Moderate stage
- 30 ft
- Major stage
- 34 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06909000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
121
WGUS43 KEAX 082151
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
451 PM CDT SUN JUN 8 2014
...The National Weather Service in Pleasant Hill Mo has issued a
flood warning for the following rivers in Missouri...
Missouri River at Boonville affecting Cooper and Howard Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC053-089-092151-
/O.NEW.KEAX.FL.W.0046.140609T1200Z-140611T0000Z/
/BOZM7.1.ER.140609T1200Z.140609T1200Z.140610T0000Z.NO/
451 PM CDT SUN JUN 8 2014
The National Weather Service in Pleasant Hill Mo has issued a
* Flood Warning for
The Missouri River at Boonville.
* from Monday morning to Tuesday evening.
* At 4:30 PM Sunday the stage was 20.6 feet.
* Flood stage is 21.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise to near flood stage Monday
morning.
* At 21.0 feet...Low-lying rural areas along the river flood.
&&
Latest
Location FS Stage Day/Time Forecast
Missouri River
Boonville 21 20.6 Sun 04 PM 21.0 Monday morning
&&
LAT...LON 3908 9297 3902 9255 3894 9259 3896 9286 3903 9298
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Jun 8, 2:57 PM CDT, 1 hour 54 minutes earlier.
Area forecast discussion, Jun 8, 2:57 PM CDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 257 PM CDT Sun Jun 8 2014 .SHORT TERM...(This Evening through Wednesday Afternoon) Issued at 257 PM CDT SUN JUN 8 2014 Short term Tonight through Wednesday. Main focus is on an approaching upper level trough currently over the NRN and CNTRL Rockies. The trough is progged to rapidly deepen as it moves out over the NRN/CNTRL Plains later tonight. The system has already generated a line of thunderstorms across CO and NE and these should increase in areal coverage and head east toward the CWA. The models differ insofar as timing with the precip. The NAM is faster due to it doesn't deepen the trough as fast as the GFS and EC. The GFS and EC quickly close an upper level parent low west of the CWA thus slowly the troughs overall translational eastward progresses. As a result the leading edge of the widespread precip is much slower in working into the CWA...after 12Z tomorrow. There may be a storm or two very late tonight across the CWA on the nose of WAA and rapid moisture advection. The inherited pops were maintained should the NAM verify but now have this evening dry Through midnight. Nearly all the models agree on a southern shift to the QPF where now it appears locations south of I-70 will receive the largest rainfall amounts. The threat for SVR storms appears very low due to limited instability. However, locally heavy rainfall may become a factor for flash flooding and river flooding during the day on Monday. The system hangs over the region through Tuesday before we start to see dry conditions and clearing skies. Wednesday should be dry with near normal temps ahead of the next system. .LONG TERM...(Wednesday Evening through Sunday) Issued at 257 PM CDT SUN JUN 8 2014 The extended time period will be characterized by a continued progressive flow with the chance for a few rounds of precipitation and a return to near normal temperatures. In the wake of the upper level closed low (which will alter the progressive pattern during the short term) moving east into the Ohio River Valley on Wednesday, the flow will again become progressive. Wednesday night an upper level shortwave trough will move through the northern Plains and into the Upper Midwest. This will force an associated cold front into the local area bringing another round of showers and thunderstorms which will persist into Thursday. Thursday night through Friday look to remain dry. Yet another shortwave traversing the northern Plains will force another cold front into the area Saturday/Saturday night and another round of thunderstorms will be possible. With the flow being quasi-zonal through most of this period, temperatures will reside near normal. Thursday and Friday highs will be in the upper 70s to lower 80s. Saturday and Sunday highs will be in the low to mid 80s which is normal this time of year as the average high at MCI is 83/84 degrees. && .AVIATION...(For the 18Z TAFS through 18Z Monday Afternoon) Issued at 1233 PM CDT SUN JUN 8 2014 IFR CIGS are slowly improving at the terminals late this morning and should become BKN with MFVR to VFR by late this afternoon. SFC winds will remain rather light and generally out of the southeast through the period. Tonight the clouds should stick around ahead of a approaching storm system that will bring in widespread rain and thunderstorms. Have timed the arrival of the leading edge of the storms based on latest model data. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && SHORT TERM...Pietrycha LONG TERM...73 AVIATION...Pietrycha
Hazardous weather outlook, Jun 8, 1:24 PM CDT, 3 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 124 PM CDT SUN JUN 8 2014 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-091830- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 124 PM CDT SUN JUN 8 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.CRH.NOAA.GOV/IMAGES/FXC/EAX/EM1/EAX-EMBRIEFING1.PDF .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SEVERAL ROUNDS OF THUNDERSTORMS ARE EXPECTED MONDAY THROUGH TUESDAY WITH ANOTHER CHANCE FOR THUNDERSTORMS ON THURSDAY. NO ORGANIZED SEVERE WEATHER IS EXPECTED...BUT HEAVY RAIN COULD EXACERBATE ONGOING RIVER FLOODING ACROSS THE REGION.. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.CRH.NOAA.GOV/IMAGES/FXC/EAX/EM1/EAX-EMBRIEFING1.PDF
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 10:33 PM CDT | River Flood Warning | EAX | Atchison, Holt | 27 hr |
| Jun 8, 6:46 AM CDT | River Flood Warning | EAX | Andrew, Buchanan | 38 hr |
Nearby
River Flood Warnings in Missouri, 2014Every river flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.